Warning over spiked Valium found in Scarborough

Breaking News
Breaking News

Police are warning the public against buying street Valium after a batch was found to be spiked with Rohypnol.

North Yorkshire Police, Yorkshire Ambulance Service and local health authorities are receiving an increasing number of calls for assistance from people in the Scarborough area who have overdosed on street Valium.

The drug has been found to be laced with Rohypnol which is causing the user's mouth and tongue to turn blue in colour.

The drug is used to treat insomnia and gives a paralysing effect on those who use it. It became notorious after it was dubbed a "date-rape drug" by police and health authorities after it was used in an increasing number of sexual assualts.

Some who have taken the drug have been hospitalised for treatment, therefore North Yorkshire Police are wanting to draw attention to the obvious health risk these drugs pose and it is recommended that they are avoided at all costs.

Anyone with any information regarding these drugs can pass the information on anonymously through Crimestoppers on 0800555 111 or contact North Yorkshire Police on 101.